Alert archive / California / Wind Advisories in 2020

Wind Advisory 11, NWS Sacramento, CA

June 27, 2020

NWS Sacramento, CA issued this wind advisory at Jun 27, 2020, 2:02 PM PDT. It took effect at Jun 27, 2020, 4:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 2:02 PM PDT (21:02 UTC)
In effect from
Jun 27, 2020, 4:00 PM PDT
Expired
Jun 28, 2020, 5:00 AM PDT
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

739 
WWUS76 KSTO 272102
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
202 PM PDT Sat Jun 27 2020

CAZ018-281145-
/O.NEW.KSTO.WI.Y.0011.200627T2300Z-200628T1200Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
202 PM PDT Sat Jun 27 2020

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 35 to 45 mph
  expected.

* WHERE...Carquinez Strait and Western Delta.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A Wind Advisory means that constant wind
  speeds over 25 mph are expected or wind gusts over 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
048 
WWUS76 KSTO 281158
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
458 AM PDT Sun Jun 28 2020

CAZ018-281300-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-200628T1200Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
458 AM PDT Sun Jun 28 2020

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT THIS MORNING...

Wind speed has decreased some in the Delta overnight, and the 
wind advisory will be allowed to expire. Breezy conditions however
will continue today into early evening. Southwesterly wind 10 to 
25 mph can be expected with local gusts up to 35 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 27, 2:02 PM PDT, 0 minutes earlier.

Area forecast discussion, Jun 27, 2:02 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
202 PM PDT Sat Jun 27 2020

.SYNOPSIS...
Significant cooling expected this weekend with a slight chance of
showers over the higher Sierra Nevada Sunday night. Breezy
northerly wind Sunday night and Monday with below normal
temperatures, then dry with near seasonal normal temperatures
Tuesday through Friday.

&&

.DISCUSSION...
A through of low pressure over the west coast will deepen
tonight through Tuesday over the region. Cooler below normal
temperatures Sunday then warming to near seasonal normals for
Monday and Tuesday. Marine layer is just over 2000 feet and will
likely deepen a little this evening. Windy through the Delta
tonight while it will be breezy further inland. A strong Delta
breeze is expected later this afternoon and lasting through most
of the night before reducing in strength. The peak winds through
Travis will likely see sustained around 30 mph with gusts to
around 45 mph. Some patches of stratus is likely to spread into
the Sacramento region overnight. On the back side of the trough
northerly winds will develop and become breezy Sunday into Monday
before tapering. This will elevate fire concerns for the
Sacramento valley during that time period.

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...

Weak upper trough centered just off the West Coast favored by the
ensembles for the second half of next week. Dry weather with
near seasonal normal temperatures expected. Moderate Delta breeze
expected through the extended period.
&&

.AVIATION...

VFR conditions the next 24 hours. Breezy southerly winds will
continue into the evening with gusts up to 25 knots, locally up to
40 knots in the Delta. Gusty winds diminish for the terminals
early in the night with strong winds continuing in the Delta.
Winds shift north tomorrow becoming breezy in the north Valley.
Increasing high clouds into the overnight.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 2 PM Sunday to 8 PM PDT Monday for Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion
of Shasta/Trinity NF-Northern Sacramento Valley to Southern
Tehama County Line Below 1000 Ft-Northern Sierra Foothills from
1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte
Units-Southeast Edge Shasta-Trinity NF and Western Portions of
Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento
Far Western Placer, southern Sutter and Solano County Below 1000
Ft.

Wind Advisory until 5 AM PDT Sunday for Carquinez Strait and
Delta-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:15 PM PDTRed Flag WarningSTO54 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.